MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SMS SOLID STEM STD SIZE 7; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA SMS SOLID STEM STD SIZE 7; HIP CEMENTLESS STEM
Model Number 01.36.047
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
About 1 week after the primary surgery, the surgeon noted a femoral fracture on ct scans.It is unknown how the fracture occurred.Osteosynthesis was performed with nespron tape and the stem was not revised.
 
Additional Manufacturer Narrative
Batch review performed on 19 january 2023: lot: 2116596: (b)(4) items manufactured and released on 13-apr-2022.Expiration date: 2027-mar-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical manager: one week after the tha surgery, the surgeon noted a femoral fracture in the post-operative radiographic image provided.It is unknown how the fracture occurred.Osteosynthesis was performed with nespron tape and the stem was not revised.Post-operative or intra-operative femoral fractures are known possible adverse events of total hip replacements, described and quantified in literature.They mainly depend on the fact that the bone is weak after the operation or due to the bone morphology and its mechanical properties.In this case, possilbly a rather oversized stem may have contributed to the adverse event.There is no reason to suspect a malfunctioning device.

Brand Name
SMS SOLID STEM STD SIZE 7
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16377687
Report Number3005180920-2023-00046
Device Sequence Number20369093
Product Code LZO
UDI-Device Identifier07630030888663
UDI-Public07630030888663
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181693
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.36.047
Device Catalogue Number01.36.047
Device Lot Number2116596
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2023
Initial Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceAsian